On a double barrier hybrid dividend strategy in a compound Poisson risk model with stochastic income

Abstract

The paper features a hybrid dividend payment strategy on an insurance surplus with stochastic income. The hybrid dividend strategy works as follows: A delay-clock starts whenever the surplus up-shoots, due to a premium arrival, to a level between barriers ‘k’ and ‘\( \ell \)’, such that \( 0 \leqslant u \leqslant k \leqslant \ell < \infty \). Further, the clock restarts along with each premium or claim arrival, provided the surplus still lies between ‘k’ and ‘\( \ell \)’. However, when the surplus exits to a level outside the range between two barriers, the clock terminates. The insurer pays a dividend of an amount exceeding the level ‘k’ to shareholders on two scenarios. In one situation, the insurer pays dividend if delay-clock alarms before a premium or claim arrival. In the other situation, the insurer pays dividend instantaneously if surplus exceeds the second barrier ‘\( \ell \)’. The aggregate premiums and claims are both following mutually independent compound Poisson processes, both having exponential amount sizes which are further independent to corresponding inter-arrival times. A scheme for determining analytic expressions for piecewise Volterra integral equations, with boundary conditions, which are satisfied by the expected discounted dividend paid before ruin and the Gerber–Shiu function are discussed in detail when the delay-clock also follows an exponential distribution. We discuss a numerical example to show the tractability of the scheme and to brief the impact of hybrid dividend strategy over the classical De Finetti barrier strategy for paying dividends.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2
Fig. 3

References

  1. Albrecher, H., Cheung, E. C., & Thonhauser, S. (2011). Randomised observation periods for the compound Poisson risk model: Dividends. ASTIN Bulletin: The Journal of the IAA, 41(2), 645–672.

    Google Scholar 

  2. Bao, Z.-H., & Ye, Z.-X. (2007). The Gerber-Shiu discounted penalty function in the delayed renewal risk process with random income. Applied Mathematics and Computation, 184(2), 857–863.

    Article  Google Scholar 

  3. Beekman, J. A. (1985). A series for infinite time ruin probabilities. Insurance: Mathematics and Economics, 4(2), 129–134.

  4. Boikov, A. V. (2003). The Cramer-Lundberg model with stochastic premium process. Theory of Probability & Its Applications, 47(3), 489–493.

    Article  Google Scholar 

  5. Boucherie, R. J., & Boxma, O. J. (1996). The workload in the M/G/1 queue with work removal. Probability in the Engineering and Informational Sciences, 10(2), 261–277.

    Article  Google Scholar 

  6. De Finetti, B. (1957). Su un’impostazione alternativa della teoria collettiva del rischio. In Transactions of the XVth international congress of Actuaries (Vol. 2, pp. 433–443). New York.

  7. Dibu, A. S., Jacob, M. J., Papaioannou, A. D., & Ramsden, L. (2020). Delayed capital injections for a risk process with Markovian arrivals. Methodology and Computing in Applied Probability. https://doi.org/10.1007/s11009-020-09796-9.

    Article  Google Scholar 

  8. Dong, H., Zhao, X. H., & Liu, Z. M. (2010). Risk process with barrier and random income. Applied Mathematics E-Notes, 10, 191–198.

    Google Scholar 

  9. Gerber, H. U., & Shiu, E. S. (1998). On the time value of ruin. North American Actuarial Journal, 2(1), 48–72.

    Article  Google Scholar 

  10. Gerber, H. U., & Shiu, E. S. (2004). Optimal dividends: Analysis with Brownian motion. North American Actuarial Journal, 8(1), 1–20.

    Article  Google Scholar 

  11. Labbé, C., & Sendova, K. P. (2009). The expected discounted penalty function under a risk model with stochastic income. Applied Mathematics and Computation, 215(5), 1852–1867.

    Article  Google Scholar 

  12. Lin, X. S., Willmot, G. E., & Drekic, S. (2003). The classical risk model with a constant dividend barrier: Analysis of the Gerber-Shiu discounted penalty function. Insurance: Mathematics and Economics, 33(3), 551–566.

  13. Melnikov, A. (2002). Risk analysis in finance and insurance. Boca Raton: CRC.

    Google Scholar 

  14. Sendova, K. P., Yang, C., & Zhang, R. (2018). Dividend barrier strategy: Proceed with caution. Statistics & Probability Letters, 137, 157–164.

    Article  Google Scholar 

  15. Su, W., Shi, B., & Wang, Y. (2019). Estimating the Gerber-Shiu function under a risk model with stochastic income by Laguerre series expansion. Communications in Statistics-Theory and Methods, 49, 1–23.

    Google Scholar 

  16. Temnov, G. (2004). Risk process with random income. Journal of Mathematical Sciences, 123(1), 3780–3794.

    Article  Google Scholar 

  17. Zhang, Z. (2016). Estimating the Gerber-Shiu function by Fourier-sinc series expansion. Scandinavian Actuarial Journal, 10, 1–22.

    Google Scholar 

  18. Zhang, Z., Eric, C., & Cheung, K. (2016). The Markov additive risk process under an Erlangized dividend barrier strategy. Methodology and Computing in Applied Probability, 18(2), 275.

    Article  Google Scholar 

  19. Zhang, Z., & Yang, H. (2010). On a risk model with stochastic premiums income and dependence between income and loss. Journal of computational and applied mathematics, 234(1), 44–57.

    Article  Google Scholar 

  20. Zhao, Y., & Yin, C. (2012). The expected discounted penalty function under a renewal risk model with stochastic income. Applied Mathematics and Computation, 218(10), 6144–6154.

    Google Scholar 

Download references

Acknowledgements

We would like to thank the anonymous reviewers for their valuable suggestions on improving the manuscript.

Author information

Affiliations

Authors

Corresponding author

Correspondence to A. S. Dibu.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Dibu, A.S., Jacob, M.J. On a double barrier hybrid dividend strategy in a compound Poisson risk model with stochastic income. Ann Oper Res (2021). https://doi.org/10.1007/s10479-021-03937-0

Download citation

Keywords

  • Compound Poisson risk model
  • Double-barrier dividend
  • Hybrid dividend
  • Piecewise Volterra integral equation

Mathematics Subject Classification

  • 91B30
  • 97M30
  • 62P05
  • 60J28